Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guest adele morgan

if Accutane is used to treat mild acne,

Recommended Posts

Guest adele morgan

I initially had VERY oily skin, whiteheads (not many), enlarging pores, and many blackheads all over.

Was my derm too hasty to prescribe Accutane? I was on tetracycline, differin, other topicals, before this and nothing helped.

My skin looks much worse now (more whiteheads than before, more blackheads, bumps, and more enlarged pores). I'm onn month 3. I know Accutane makes you "worse before you get better."

Just wondering if this has been the case with anyone else with mild but persistant acne.

I geel like such a pest asking all these questions, though i know that's what the forum is for. My sister was on Accutane a long time ago, and she doesn't remember the ordeal too much. Also, she had severe acne, so her situation was different from mine.

I just don't have anyone to ask these questions to - and my derm is a jerk.

Link to comment
Share on other sites

Hey there....not sure how to answer your question, cos I've just started myself. But i think it's worth while considering changing derms....I think it just makes the battle that much harder if you don't like him/her and have little trust in them. Do you know what i mean?

Link to comment
Share on other sites

I initially had VERY oily skin, whiteheads (not many), enlarging pores, and many blackheads all over.

Was my derm too hasty to prescribe Accutane? I was on tetracycline, differin, other topicals, before this and nothing helped.

My skin looks much worse now (more whiteheads than before, more blackheads, bumps, and more enlarged pores). I'm onn month 3. I know Accutane makes you "worse before you get better."

Just wondering if this has been the case with anyone else with mild but persistant acne.

I geel like such a pest asking all these questions, though i know that's what the forum is for. My sister was on Accutane a long time ago, and she doesn't remember the ordeal too much. Also, she had severe acne, so her situation was different from mine.

I just don't have anyone to ask these questions to - and my derm is a jerk.

I'm on week 17. I had a very mild break out the second month. By the third month I was completely clear. My skin is smooth and soft. My pores are smaller. Other than being slightly dry, my skin looks better than it has since I was a teen (before I started getting adult acne). With make-up, my skin looks almost flawless.

Link to comment
Share on other sites

I initially had VERY oily skin, whiteheads (not many), enlarging pores, and many blackheads all over.

Was my derm too hasty to prescribe Accutane? I was on tetracycline, differin, other topicals, before this and nothing helped.

My skin looks much worse now (more whiteheads than before, more blackheads, bumps, and more enlarged pores). I'm onn month 3. I know Accutane makes you "worse before you get better."

Just wondering if this has been the case with anyone else with mild but persistant acne.

I geel like such a pest asking all these questions, though i know that's what the forum is for. My sister was on Accutane a long time ago, and she doesn't remember the ordeal too much. Also, she had severe acne, so her situation was different from mine.

I just don't have anyone to ask these questions to - and my derm is a jerk.

I'm on week 17. I had a very mild break out the second month. By the third month I was completely clear. My skin is smooth and soft. My pores are smaller. Other than being slightly dry, my skin looks better than it has since I was a teen (before I started getting adult acne). With mak-up, my skin looks almost flawless.

Awwww, I 'm so happy for you! I can't wait for that!

Link to comment
Share on other sites

"and my derm is a jerk." :evil:

Find another derm...

I wasted my time with a derm that had the worst personality. I absolutely adore my derm now. There are great derms out there. Find one that you can talk to.

Link to comment
Share on other sites

worse temporarily or permanently?

Usually temporarily - although i have seen several posters claim that they took Accutane for mild acne, it turned cystic (and they say it had never been cystic before), and that it persisted after the course. No idea as to how truthful these claims are.

Link to comment
Share on other sites

yeah i think having a nice and friendly derm would be a huge difference to your acne treatment.i have two derms, im supposed to refer to the other when the first one goes overseas.he's named woffles, or waffles or smth like that which i think is realli funny.lol.acne isnt as funny though -.-

Link to comment
Share on other sites

Guest adele morgan

I did consider changing derms - I feel like he just says things to pacify me and doesn't really listen....

I''ve just completed week 10 of my treatment, and I thought I'd be loving the results by now. But I just want to crawl into a little ball and fade away....

Good luck to everyone else on your Accutane journeys!

Link to comment
Share on other sites

I did consider changing derms - I feel like he just says things to pacify me and doesn't really listen....

I''ve just completed week 10 of my treatment, and I thought I'd be loving the results by now. But I just want to crawl into a little ball and fade away....

Good luck to everyone else on your Accutane journeys!

10 weeks isn't long enough to tell what kind of results you will have, sometimes accutane doesn't seem like it's working while you are on it, but the end result will be worth it.

Link to comment
Share on other sites

Guest adele morgan

Thanks Jordan19, your posts are always very encouraging

Link to comment
Share on other sites

Some people who had mild acne took accutane and developed cysts after the course !! My case, i had severe but never cysts, and now i'm having mild, whiteheads

Link to comment
Share on other sites

hey, I'm told by everyone I know that I have extremely mild acne and maybe it's a mind thing but I see it as extremely bad but I'm on month 3 like yourself and my face is much worse still than when I started. I'm really not worried though, from all the research I've done it seems the majority of people don't clear up until the end of the 4th month. Hope this helps.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×